Alert archive / California / Winter Storm Watches in 2017
Winter Storm Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Jan 20, 2017, 3:19 PM PST for Trinity County, California. It took effect at Jan 21, 2017, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2017, 3:19 PM PST (23:19 UTC)
- In effect from
- Jan 21, 2017, 7:00 PM PST
- Expired
- Jan 21, 2017, 2:32 PM PST
- In force
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS46 KEKA 202319 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 PM PST FRI JAN 20 2017 ...SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS OF HIGH ELEVATION SNOW THROUGH SATURDAY MORNING. HEAVIER SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY SUNDAY... CAZ107-108-210730- /O.NEW.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 319 PM PST FRI JAN 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY ABOVE 2500 FEET... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 FEET LATE TONIGHT THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATIONS WILL BE POSSIBLE OVERNIGHT SATURDAY AND INTO SUNDAY ABOVE 3000 FEET AS WELL. * LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET. * HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ102-105-106-110-111-210730- /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 319 PM PST FRI JAN 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 FEET LATE TONIGHT THROUGH SATURDAY MORNING. HIGHER TOTALS EXPECTED ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATIONS WILL BE POSSIBLE OVERNIGHT SATURDAY AND INTO SUNDAY ABOVE 3500 FEET AS WELL. * LOCATIONS IMPACTED...ABOVE 3000 FEET. * HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT ACCUMULATIONS OVERNIGHT TONIGHT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
577 WWUS46 KEKA 210558 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 958 PM PST FRI JAN 20 2017 .SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS OF HIGH ELEVATION SNOW THROUGH SATURDAY MORNING. HEAVIER SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY SUNDAY. CAZ107-108-211400- /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ /O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 958 PM PST FRI JAN 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM SATURDAY ABOVE 2500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 FEET THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 FEET. * LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET. * HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ102-105-106-110-111-211400- /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 958 PM PST FRI JAN 20 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM SATURDAY... * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 FEET TONIGHT THROUGH SATURDAY MORNING. HIGHER TOTALS EXPECTED ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3500 FEET. * LOCATIONS IMPACTED...ABOVE 3000 FEET. * HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT ACCUMULATIONS OVERNIGHT TONIGHT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$
778 WWUS46 KEKA 211206 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 406 AM PST SAT JAN 21 2017 .SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS OF HIGH ELEVATION SNOW THROUGH THE REMAINDER OF THIS MORNING. ADDITIONAL HEAVY SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY SUNDAY. CAZ107-108-211800- /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ /O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 406 AM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 2500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES ABOVE 3000 FEET THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 FEET. * LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET. * HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ102-105-106-110-111-211800- /O.CON.KEKA.WW.Y.0005.000000T0000Z-170121T1800Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 406 AM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES ABOVE 3000 FEET TONIGHT THROUGH THIS MORNING. HIGHER TOTALS EXPECTED ABOVE 4000 FEET. ANOTHER ROUND OF HEAVY SNOW WITH SEVERAL MORE INCHES OF ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3500 FEET. * LOCATIONS IMPACTED...ABOVE 3000 FEET. * HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT BERRY SUMMIT ALONG HIGHWAY 299 AS WELL...WITH LIGHT ACCUMULATIONS OVERNIGHT TONIGHT. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$
671 WWUS46 KEKA 211716 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 916 AM PST SAT JAN 21 2017 .SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO RESULT IN PERIODS OF HIGH ELEVATION SNOW THROUGH THE REMAINDER OF THIS MORNING. ADDITIONAL HEAVY SNOW IS EXPECTED AT HIGH ELEVATIONS SATURDAY NIGHT AND EARLY SUNDAY. CAZ107-108-220130- /O.EXT.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/ /O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 916 AM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON ABOVE 2500 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES ABOVE 3000 FEET THROUGH SATURDAY MORNING. LIGHTER ACCUMULATIONS TO AS LOW AS 2500 FEET...WITH HIGHER TOTALS ABOVE 4000 FEET. HEAVIER SNOW AND LIKELY SEVERAL MORE INCHES OF ACCUMULATION WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3000 FEET. * LOCATIONS IMPACTED...ELEVATIONS ABOVE 2500 FEET. * HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3...AND TO A LESSER EXTENT HIGHWAY 299 AT OREGON MOUNTAIN AND BUCKHORN SUMMITS. OTHER RURAL ROADWAYS AT ELEVATIONS ABOVE 2500 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ102-105-106-110-111-212100- /O.EXT.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 916 AM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES ABOVE 3000 FEET TONIGHT THROUGH THIS MORNING. HIGHER TOTALS EXPECTED ABOVE 4000 FEET. ANOTHER ROUND OF HEAVY SNOW WITH SEVERAL MORE INCHES OF ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT AND INTO SUNDAY ABOVE 3500 FEET. * LOCATIONS IMPACTED...ABOVE 3000 FEET. * HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS NEAR AND ABOVE 3000 FEET. BURSTS OF SNOW WILL BE POSSIBLE AT BERRY SUMMIT ALONG HIGHWAY 299 AS WELL. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$
900 WWUS46 KEKA 212055 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1255 PM PST SAT JAN 21 2017 .SHOWER COVERAGE WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON...BUT BURSTS OF LIGHT SNOW CAN BE EXPECTED AT ELEVATIONS AT OR ABOVE 3500 FEET WITH LIGHT ACCUMULATIONS POSSIBLE. HEAVY SNOW WILL RETURN TO ELEVATIONS OF 3000 FEET OR HIGHER OVERNIGHT TONIGHT... CAZ107-108-220500- /O.EXP.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/ /O.CON.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 1255 PM PST SAT JAN 21 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH SUNDAY AFTERNOON ABOVE 2500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON ABOVE 2500 FEET... SNOW ACCUMULATIONS...UP TO ONE INCH IN WESTERN TRINITY COUNTY THROUGH THIS EVENING. HEAVIER SNOW OVERNIGHT TONIGHT ABOVE 2500 FEET...WITH ANOTHER 4 TO 8 INCHES POSSIBLE. HIGHER TOTALS CAN BE EXPECTED ABOVE 3500 FEET. LOCATIONS IMPACTED...TRINITY CENTER...RUTH...HETTENSHAW...AND OTHER COMMUNITIES AND ROADWAYS ABOVE 2500 FEET ELEVATION. HIGHWAYS IMPACTED...36 AND 3...AND TO A LESSER EXTENT THE HIGH PASSES OF 299. FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ102-105-106-110-111-212200- /O.EXP.KEKA.WW.Y.0005.000000T0000Z-170121T2100Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 1255 PM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... SNOW LEVELS HAVE RISEN TO 3500 FEET OR HIGHER ACROSS MUCH OF THE REGION...WHICH HAS BROUGHT ACCUMULATING SNOW ABOVE MOST FREQUENTLY TRAVELED HIGHWAY PASSES. HOWEVER...OCCASIONAL BURSTS OF LIGHT TO MODERATE SNOW WILL CONTINUE AT OR ABOVE 3500 FEET THROUGH THE REMAINDER OF THE DAY. HEAVY SNOW IS ONCE AGAIN EXPECTED AT OR ABOVE 3500 FEET OVERNIGHT TONIGHT AND SUNDAY MORNING. PERIODIC SHOWERS WITH SNOW DOWN TO 2000 TO 2500 FEET CAN BE EXPECTED SUNDAY AND MONDAY. $$
281 WWUS46 KEKA 212232 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PST SAT JAN 21 2017 .SHOWER COVERAGE WILL CONTINUE DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON...BUT BURSTS OF LIGHT SNOW CAN BE EXPECTED AT ELEVATIONS AT OR ABOVE 3500 FEET WITH LIGHT ACCUMULATIONS POSSIBLE. HEAVY SNOW WILL RETURN TO ELEVATIONS OF 3000 FEET OR HIGHER OVERNIGHT SATURDAY THROUGH SUNDAY MORNING. SNOW SHOWERS WILL CONTINUE PERIODICALLY THROUGH MONDAY... CAZ107-108-220645- /O.UPG.KEKA.WS.A.0004.170122T0300Z-170123T0000Z/ /O.NEW.KEKA.WS.W.0005.170122T0300Z-170122T2000Z/ NORTHERN TRINITY-SOUTHERN TRINITY- 232 PM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY ABOVE 2500 FEET... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 2500 AND 3000 FEET...4 TO 8 INCHES BETWEEN 3000 AND 4000 FEET. 8 TO 12 INCHES ABOVE 4000 FEET...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. LOCATIONS IMPACTED...TRINITY CENTER...PEANUT...HETTENSHAW...RUTH...AND ELEVATED AREAS SURROUNDING WEAVERVILLE AND...HAYFORK. HIGHWAYS IMPACTED...HIGHWAYS 36 AND 3 WITH HIGH CERTAINTY. LIGHTER ACCUMULATIONS POSSIBLE AT BUCKHORN AND OREGON MOUNTAIN SUMMITS OF HIGHWAY 299. FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THERE IS HIGH CONFIDENCE THAT SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ102-105-106-110-111-220645- /O.NEW.KEKA.WW.Y.0006.170122T0300Z-170122T2000Z/ DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- NORTHEASTERN MENDOCINO INTERIOR- 232 PM PST SAT JAN 21 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO NOON PST SUNDAY. SNOW ACCUMULATIONS...1 TO 4 INCHES BETWEEN 3000 AND 3500 FEET...4 TO 8 INCHES ABOVE 3500 FEET. ACCUMULATIONS APPROACHING ONE FOOT WILL BE POSSIBLE ABOVE 4500 FEET. LOCATIONS IMPACTED...MOSTLY RURAL ROADWAYS AND COMMUNITIES ABOVE 3000 FEET IN ELEVATION. LIGHT SNOW WILL BE POSSIBLE HIGHWAYS IMPACTED...BALD HILLS ROAD AND OTHER RURAL ROADWAYS ABOVE 3000 FEET. SOME WET...SLUSHY SNOW WILL BE POSSIBLE AT BERRY SUMMIT ON HIGHWAY 299. FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 20, 4:37 AM PST, 10 hours 42 minutes earlier.
Area forecast discussion, Jan 20, 4:37 AM PST, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
437 AM PST Fri Jan 20 2017
.SYNOPSIS...Periods of heavy rain, strong winds, high elevation
snow, and very large surf can be expected over the next few days
as two storm systems quickly move through the region. Weather
conditions are expected to improve dramatically by the middle of
next week.
&&
.DISCUSSION...The first of two more potent storm systems is
providing rain and snow to nw ca at this time. This will be followed
by a second front to arrive Saturday night which should be a bit
stronger than todays in terms of wind speeds and more rain and
snow. The inclement weather will cease by Tuesday as ridge of high
pressure forms over the eastern pacific. This feature will bring a
more pronged period of dry and sunnier weather to the region. In
addition to all this weather....a very large swell is impacting
the coastline of northern CA as A high surf warning remains in
effect. Breaking waves of 25 to 35 feet are possible through
Saturday making visiting the shoreline very dangerous. For
today...the stratiform precip currently falling will transform
into more of a convective regime later today as colder air aloft
arrives behind the front. Thus the steady rain will change into
more of on and off showers with a decent chance of thunderstorms
and small hail...especially along the coast. The next round of
steady rain is expected to move onto the coast overnight Saturday
and continue through Sunday morning, followed by yet another
period of scattered to numerous convective showers through at
least late Monday. Another 1 to 3 inches of rain can be expected
during this time frame as well, which again will be capable of
producing minor flooding of urban and small stream areas along
with modest river rises. While rivers will respond more quickly
that normal for this amount of rainfall, major flooding is not
anticipated. Occasional thunderstorms will be possible again
Sunday afternoon through early Tuesday again, with an enhanced
period of convective activity likely during the afternoon Monday.
&&
.AVIATION...Rain has been persistent over all terminals overnight.
Conditions were hovering between VFR and MVFR. Do expect these
conditions to persist through the next 24 hours. Gusty south winds,
rain, with VFR/MVFR conditions expected. /RCL
&&
.MARINE...Active pattern for the marine weather. Gusty south winds
of 15 to 25 kt with higher gusts will diminish and become westerly
this morning as the weather front pushes inland. Do expect westerly
winds of 10 to 20 kt to continue through Saturday. By Saturday
evening, another weather front will move in and bring in another
round of strong southerly winds. Looks like winds will become
northerly starting early next week, and will then persist through
the end of the forecast period.
Seas will remain elevated through the forecast period. This morning,
we have westerly swell of 15 to 20 feet with period of around 18
seconds. Do expect the wave heights continue to increase this
morning to around 25 to 30 feet. By Saturday evening, wave heights
will diminish slightly to around 18 to 22 seconds and persist
through early next week. After that, looks like the wave height will
diminish once we shift to a northerly wind regime.
Have the hazardous seas warning for the NW California waters through
Saturday evening, and a Gale Watch from Saturday evening through
Sunday morning. /RCL
&&
HIGH SURF...Early this morning, buoy 46006, about 600 nm west of
Eureka, observed wave heights building to 37 feet, with a wave
period of around 15 seconds. Do expect the high swell to move into
the coastal beaches later this morning. Do expect breaking waves of
25 to 35 feet to persist through tomorrow afternoon. As a result,
High Surf Warning is in effect. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning from 10 AM this morning to 4 PM PST Saturday
for CAZ101-103-104-109.
Winter Storm Warning until 4 PM PST this afternoon for CAZ107-
108.
Winter Weather Advisory until 4 PM PST this afternoon for CAZ102-
105-106-110-111.
Wind Advisory until 6 AM PST early this morning for CAZ102-
104>106-110-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Saturday evening through Sunday morning for
PZZ450-455-470-475.
Hazardous Seas Warning until 10 PM PST Saturday for PZZ450-455-
470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 20, 3:31 AM PST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 331 AM PST FRI JAN 20 2017 CAZ107-108-211145- NORTHERN TRINITY-SOUTHERN TRINITY- 331 AM PST FRI JAN 20 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. HEAVY SNOW ABOVE 2500 FEET EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ111-211145- NORTHEASTERN MENDOCINO INTERIOR- 331 AM PST FRI JAN 20 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT. LOCALLY HEAVY SNOW TODAY ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ112-113-211145- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 331 AM PST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ101-103-109-211145- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-MENDOCINO COAST- 331 AM PST FRI JAN 20 2017 ...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT TODAY THROUGH SATURDAY AFTERNOON. LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT TODAY THROUGH SATURDAY AFTERNOON. LARGE BREAKING WAVES ALONG THE COAST WILL LEAD TO INCREASED WAVE RUN-UP ON BEACHES WITH WAVES TOPPING AND WASHING OVER LARGE ROCKS AND JETTIES. THESE LARGE WAVES CAN BE ERRATIC AND UNPREDICTABLE. USE EXTRA CAUTION NEAR THE SURF ZONE AS THESE LARGE WAVES WILL BE CAPABLE OF SWEEPING PEOPLE INTO THE FRIGID AND TURBULENT OCEAN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105-106-110-211145- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHWESTERN MENDOCINO INTERIOR- 331 AM PST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. LOCALLY HEAVY SNOW TODAY ABOVE 3000 FEET WHERE A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ104-211145- SOUTHWESTERN HUMBOLDT- 331 AM PST FRI JAN 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. A WIND ADVISORY IS IN EFFECT ABOVE 2000 FEET FOR GUSTY SOUTH WINDS. HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30 TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HIGH SURF WARNING IS CURRENTLY IN EFFECT. HIGH SURF EXPECTED TODAY INTO SATURDAY. BREAKERS AROUND 30 TO 35 FEET LIKELY BY SATURDAY MORNING. A HIGH SURF WARNING IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 20, 12:36 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1236 PM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 1 WNW RUTH 40.28N 123.42W
01/20/2017 M1.0 INCH TRINITY CA TRAINED SPOTTER
1 INCH ON GROUND AT 2800FT AT 730AM.
&&
RUEHLLocal storm report, Jan 20, 12:39 PM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1239 PM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 11 SSW CARRVILLE 40.91N 122.78W
01/20/2017 M12.0 INCH TRINITY CA TRAINED SPOTTER
12 INCHES ON THE GROUND AT 2500 FT AT COVINGTON MILL NEAR
TRINITY LAKE.
&&
RUEHLLocal storm report, Jan 20, 12:41 PM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1241 PM PST FRI JAN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM SNOW 10 N LAYTONVILLE 39.81N 123.48W
01/20/2017 M6.0 INCH MENDOCINO CA TRAINED SPOTTER
6 INCHES ON GROUND AT 3750 FT ON IRON PEAK IN MENDOCINO
COUNTY.
&&
RUEHLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:24 AM PST | Gale Watch | EKA | 19 hr | |
| Jan 20, 9:58 AM PST | River Flood Advisory | EKA | Mendocino | 12 hr |
| Jan 20, 2:26 PM PST | Storm Watch | EKA | 7 hr | |
| Jan 20, 3:14 PM PST | River Flood Watch | EKA | Mendocino | 25 hr |
| Jan 20, 3:35 PM PST | High Wind Watch | EKA | Del Norte, Humboldt, Mendocino | 11 hr |
Nearby
Winter Storm Watches in California, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.